Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 360, NWS North Platte, NE

August 13, 2013Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2013, 8:35 PM MDT for Sheridan County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2013, 8:35 PM MDT (02:35 UTC)
Expired
Aug 13, 2013, 9:15 PM MDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 151 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 9:00 PM MDTHAIL 0.512 N Hay Springs, NEPEA TO DIME SIZE HAIL DRIFTED TO TWO FEET DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 2.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2013-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2013-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WUUS53 KLBF 140235
SVRLBF
NEC161-140315-
/O.NEW.KLBF.SV.W.0360.130814T0235Z-130814T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM MDT TUE AUG 13 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 915 PM MDT

* AT 832 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
  HAY SPRINGS...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HAY SPRINGS...RUSHVILLE...MOUNT MARIA...INTERSECTION OF BEAVER
  CREEK ROAD AND WHITE CLAY CREEK ROAD...WALGREN LAKE STATE
  RECREATION AREA...INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD AND
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4292 10236 4244 10237 4250 10278 4267 10279
      4278 10278 4278 10279 4296 10281 4299 10280
TIME...MOT...LOC 0235Z 332DEG 14KT 4281 10274

HAIL...1.00IN
WIND...60MPH

$$

STOPPKOTTE
2 follow-up statements
872 
WWUS53 KLBF 140254
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT TUE AUG 13 2013

NEC161-140315-
/O.CON.KLBF.SV.W.0360.000000T0000Z-130814T0315Z/
SHERIDAN NE-
854 PM MDT TUE AUG 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SHERIDAN COUNTY UNTIL 915 PM MDT...

AT 851 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HAY SPRINGS...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HAY SPRINGS...RUSHVILLE...WALGREN LAKE STATE RECREATION AREA...
INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD AND HIGHWAY 250 CROSSING
THE NIOBRARA RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4292 10236 4244 10237 4250 10278 4267 10279
      4278 10278 4278 10279 4296 10281 4299 10280
TIME...MOT...LOC 0254Z 332DEG 14KT 4274 10269

HAIL...1.00IN
WIND...60MPH

$$

STOPPKOTTE
608 
WWUS53 KLBF 140316
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT TUE AUG 13 2013

NEC161-140326-
/O.EXP.KLBF.SV.W.0360.000000T0000Z-130814T0315Z/
SHERIDAN NE-
916 PM MDT TUE AUG 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERIDAN COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4292 10236 4244 10237 4250 10278 4267 10279
      4278 10278 4278 10279 4296 10281 4299 10280
TIME...MOT...LOC 0254Z 332DEG 14KT 4274 10269

$$

STOPPKOTTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:58 PM MDT, 37 minutes earlier.

Area forecast discussion, Aug 13, 7:58 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 PM CDT TUE AUG 13 2013

.SYNOPSIS...
ISSUED AT 242 PM CDT TUE AUG 13 2013

A THUNDERSTORM COMPLEX FROM THIS MORNING LEFT A WEAK OUTFLOW
BOUNDARY ACROSS WEST-CENTRAL NEBRASKA...WHERE A FEW THUNDERSTORMS
HAVE INITIATED OVER THE PAST HOUR. A WEAK UPPER LEVEL DISTURBANCE
EXISTS ACROSS THE DAKOTAS IN NORTHWEST FLOW ALOFT...WITH UPPER
RIDGING OVER THE INTERMOUNTAIN WEST AND AN UPPER TROUGH OVER THE
GREAT LAKES REGION.

&&

.UPDATE...
ISSUED AT 856 PM CDT TUE AUG 13 2013

QUICK UPDATE TO FINE TUNE PRECIPITATION CHANCES ACROSS THE AREA.
THUNDERSTORMS OVER THE SOUTHWEST HAVE DECREASED...BUT THE MCS
MOVING INTO NEBRASKA FROM SOUTH DAKOTA IS HOLDING TOGETHER WELL.
SHORT RANGE MODELS SUGGEST SOME POTENTIAL FOR MCS MAINTENANCE
THROUGH THE NEXT FEW HOURS...THOUGH MID LEVEL LAPSE RATES ARE NOT
STELLAR. GOOD POTENTIAL FOR THE NORTHERN MOST COUNTIES THOUGH FOR
THE NEXT FEW HOURS. OTHERWISE REST OF FORECAST LOOKS GOOD.

UPDATE ISSUED AT 643 PM CDT TUE AUG 13 2013

ADJUSTED PRECIPITATION CHANCES ACROSS SOUTHWEST NEBRASKA...ALONG
WITH CLOUD COVER. MOVEMENT OF THE STORMS IS VERY SLOWLY SOUTHWEST
THOUGH STORM INTERACTION HAS CAUSED VARIABLE MOVEMENT OF THE
STRONGEST UPDRAFTS. OTHERWISE REST OF FORECAST LOOKS ON TRACK.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 242 PM CDT TUE AUG 13 2013

THUNDERSTORM ACTIVITY WILL INCREASE THROUGH THE LATE AFTERNOON
HOURS ACROSS THE AREA. ACTIVITY IS CURRENTLY GETTING STARTED
ACROSS THE WEST WHERE THE BOUNDARY FROM THE MORNINGS THUNDERSTORMS
EXISTS. CAPE RUNS AROUND 1500 J/KG CURRENTLY...BUT 0-6 KM SHEAR
WEAK AT UNDER 30 KTS. A FEW STRONG STORMS WILL BE POSSIBLE...BUT
EXPECT SEVERE THREAT TO BE LIMITED DUE TO LACKING SHEAR. STEERING
WINDS WILL BE RATHER WEAK...RAISING THE RISK FOR LOCALIZED
FLOODING FROM THUNDERSTORMS TODAY. A LOW LEVEL JET WILL FAVOR
THUNDERSTORM ACTIVITY AFTER MIDNIGHT ACROSS THE NORTH AND
NORTHEAST. ALSO...LOW STRATUS AND FOG WILL BE POSSIBLE TONIGHT
BASED ON BUFR SOUNDINGS AND MOS GUIDANCE. THE MODIFIED RICHARDSON
NUMBER LOOKS TO FAVOR STRATUS MORE THAN FOG... DUE TO THE MIXING
IN THE LOWEST 100 MB. HAVE INCLUDED ONLY PATCHY FOG IN THE SOUTH
FOR LATE TONIGHT/EARLY TOMORROW MORNING. TOMORROW...AN UPPER LEVEL
WAVE MOVES THROUGH THE AREA WITH FAVORABLE INSTABILITY...BUT WEAK
SHEAR ONCE AGAIN.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 242 PM CDT TUE AUG 13 2013

MID TERM...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...THUNDERSTORM
CHANCES ARE THE MAIN FORECASTING CHALLENGE AS WE APPROACH THURSDAY
AND THURSDAY NIGHT. FOR WEDNESDAY NIGHT...WITH A WEAK CAP IN
PLACE...CONVECTION IS EXPECTED TO BE ONGOING AT THE BEGINNING OF
THE PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL RIDE
SOUTHEAST OVERNIGHT AS NORTHWESTERLY FLOW IN THE MID LEVELS
CONTINUES. A NICE LOW LEVEL JET WILL DEVELOP ACROSS WESTERN KS
INTO CENTRAL NEBR WEDS NIGHT...WHICH WILL HELP TO SUSTAIN SHOWERS
AND THUNDERSTORMS INTO THE OVERNIGHT HOURS. DECIDED TO CONTINUE
SCATTERED COVERAGE OF PCPN...AS UPPER LEVEL FORCING AND DEEP LAYER
SHEAR REMAINS WEAK OVERNIGHT. FOR THURSDAY...RIDGING ALOFT WILL
BEGIN TO BUILD INTO THE ROCKIES WITH INCREASED MID LEVEL WAA
PUSHING INTO THE CENTRAL PLAINS LATE THURSDAY AND THURSDAY NIGHT.
CAPPING WILL BE WEAK ONCE AGAIN WHICH WILL FACILITATE EARLY
INITIATION THURSDAY AFTERNOON. UNLIKE WEDNESDAY...DEEP LAYER
SHEAR...WILL BE STRONGER...ESPECIALLY OVER CENTRAL AND SOUTHERN
NEBRASKA...WHICH MAY FACILITATE STRONG TO SEVERE THUNDERSTORMS
THURSDAY AFTERNOON/THURSDAY NIGHT. ON FRIDAY...RIDGING WILL BUILD
INTO THE NORTHERN ROCKIES AND HIGH PLAINS SHIFTING THE MID LEVEL
FLOW FROM NORTHWEST TO NORTH...EFFECTIVELY CUTTING OFF ANY MID
LEVEL SUPPORT FOR THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT.

LONG TERM...SATURDAY THROUGH TUESDAY...DRY CONDITIONS WILL CONTINUE
INTO SATURDAY...AS WELL AS MOST OF SUNDAY AS RIDGING BUILDS EAST OF
THE ROCKIES. THE LATEST MEX GUIDANCE INCREASES MAX TEMPS INTO THE
LOWER TO MID 90S FOR SATURDAY AND SUNDAY. TRENDED TEMPS UP FOR BOTH
SATURDAY AND SUNDAY INTO THE UPPER 80S TO NEAR 90. NOT CONVINCED WE
WILL HIT THE LOWER TO MIDDLE 90S GIVEN THE FCST H85 TEMPS AND THE
FACT WE HAVE BEEN WET ACROSS THE FCST AREA OVER THE PAST COUPLE OF
WEEKS. RIDGING WILL BEGIN TO BREAK DOWN LATE SUNDAY AS A TROUGH OF
LOW PRESSURE PUSHES INTO THE WESTERN ROCKIES. AS THIS FEATURE
APPROACHES THE CENTRAL PLAINS SUNDAY NIGHT INTO
MONDAY...THUNDERSTORM CHANCES WILL INCREASE FOR MONDAY INTO TUESDAY.
HIGHS ON MONDAY AND TUESDAY WILL BE IN THE LOWER TO MID 80S THANKS
TO INCREASED MOISTURE AND CLOUD
COVER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 643 PM CDT TUE AUG 13 2013

THE MAIN CONCERN FOR THE KVTN TAF IS TSRA CHANCES AFTER ABOUT 02Z AS
CONVECTIVE CLUSTER CURRENTLY IN SOUTHWEST SD CONTINUES TO MOVE
SOUTH. LLJ IS PROGGED BY SHORT TERM MODELS TO INCREASE AFTER SUNSET
WHICH SHOULD ALLOW A RIBBON OF ELEVATED INSTABILITY OVER THE EASTERN
PANHANDLE AND FURTHER WEST. THIS WOULD THEN SUGGEST THE WESTERN
FRINGES OF CURRENT TSRA ACTIVITY WOULD HAVE THE BEST POTENTIAL FOR
MAINTENANCE/CONTINUED DEVELOPMENT...LEADING TO ONLY AN AVERAGE
CONFIDENCE OF TSRA AT THE KVTN TAF. IN ADDITION...SOME CONVECTION
ALLOWING MODELS DO EVENTAULLY WEAKEN THE CONVECTION AS IT APPROACHES
THE NEBRASKA STATE LINE. AT THIS POINT BELIEVE THERE WILL BE ENOUGH
LEFT WITH THE CONVECTIVE SYSTEM TO INCLUDE TSRA IN KVTN TAF.

THEN CONCERN TURNS TO FOG POSSIBILITIES FOR BOTH KVTN AND KLBF.
GUIDANCE SUGGESTS MVFR CIGS AND LIFR VSBY BY 12Z WED. WITH PLENTY OF
LOW LEVEL MOISTURE AND LIGHT SERLY WINDS AT THE SFC...WEAK WIND
FIELD IN THE LOWEST COUPLE HUNDRED FEET ALSO...THINK SOME FOG
POSSIBLE. HOWEVER...BUFR SOUNDING PROFILES SUGGEST LOW MEAN
RICHARDSON NUMBER FAVORS MORE STRATUS ENVIRONMENT. WILL GO WITH THIS
LINE OF THINKING AND STAY AT LOW END LOCAL IFR CAT...WHICH IS A
CONTINUATION OF WHAT HAS BEEN IN PREVIOUS TAFS. MORE CONVECTION
POSSIBLE ACROSS WESTERN NEBRASKA WED...AND SOME MAY BEGIN IN THE
EARLY AFTERNOON. PERSISTANCE OF THE PATTERN AND SHORT RANGE MODELS
WOULD SUGGEST MOST NEW DEVELOPMENT WED WOULD STAY WEST OF KVTN AND
KLBF TAF SITES UNTIL AFTER THE TAF PERIOD. HOWEVER...MORNING
CONVECTION MAY BE ONGOING SO CONFIDENCE IS LOW AND THEREFORE TSRA
LEFT OUT AT THIS POINT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JWS
SYNOPSIS...KNUTSVIG
SHORT TERM...KNUTSVIG
LONG TERM...CLB
AVIATION...JWS
Hazardous weather outlook, Aug 13, 1:49 PM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT TUE AUG 13 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-142000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
249 PM CDT TUE AUG 13 2013 /149 PM MDT TUE AUG 13 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER CENTRAL AND WESTERN
NEBRASKA THIS AFTERNOON. MOST THUNDERSTORMS THAT DEVELOP ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS. THUNDERSTORMS ARE EXPECTED
TO BE SLOW MOVING TODAY...LENDING TO A HEIGHTENED RISK FOR HEAVY
RAIN AND POSSIBLY LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ACTIVE WEATHER WILL CONTINUE THROUGH THURSDAY WITH THE THREAT FOR
THUNDERSTORMS EACH DAY. AT THIS TIME...THE THREAT FOR SEVERE
STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KNUTSVIG

In the hours before

Special weather statement, Aug 13, 4:01 PM MDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 PM CDT TUE AUG 13 2013

NEZ057-132245-
KEITH NE-
401 PM MDT TUE AUG 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEITH COUNTY UNTIL 445 PM
MDT...

AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF KEYSTONE...OR 14 MILES NORTHEAST
OF OGALLALA...MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KEYSTONE...
  ROSCOE...
  PAXTON...
  KINGSLEY DAM...
  BROGANVILLE...
  NEVENS...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 129 AND 147.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 92 AND 106.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUTTLER
Special weather statement, Aug 13, 4:10 PM MDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 PM MDT TUE AUG 13 2013

NEZ069-070-132300-
CHASE NE-HAYES NE-
410 PM MDT TUE AUG 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES AND
SOUTHEASTERN CHASE COUNTIES UNTIL 500 PM MDT/600 PM CDT/...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF WAUNETA...OR 16 MILES WEST
OF HAYES CENTER...MOVING SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WAUNETA...
  ENDERS...
  AREA A CAMPGROUND...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 30.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS
ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

BUTTLER
Special weather statement, Aug 13, 4:42 PM MDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT TUE AUG 13 2013

NEZ057-058-132330-
KEITH NE-PERKINS NE-
442 PM MDT TUE AUG 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERKINS AND CENTRAL
KEITH COUNTIES UNTIL 530 PM MDT...

AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OGALLALA...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OGALLALA...
  ROSCOE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 119 AND 134.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 76 AND 101.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 133 AND 138.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUTTLER
Local storm report, Aug 13, 6:18 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT TUE AUG 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             BIG SPRINGS             41.06N 102.07W
08/13/2013  E0.50 INCH       DEUEL              NE   CO-OP OBSERVER

            PEA TO DIME SIZE HAIL COVERING THE GROUND.

&&

SNIVELY
Special weather statement, Aug 13, 6:19 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT TUE AUG 13 2013

NEZ056>058-140100-
DEUEL NE-KEITH NE-PERKINS NE-
619 PM MDT TUE AUG 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS...
SOUTHWESTERN KEITH AND SOUTHEASTERN DEUEL COUNTIES UNTIL 700 PM
MDT...

AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BIG SPRINGS...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BIG SPRINGS...
  GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...
  MEGEATH...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 116.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

STOPPKOTTE
Special weather statement, Aug 13, 8:14 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT TUE AUG 13 2013

NEZ004-094-140300-
SHERIDAN NE-WESTERN CHERRY NE-
814 PM MDT TUE AUG 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 900 PM MDT...

AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF PINE
RIDGE TO 13 MILES NORTHWEST OF HAY SPRINGS...AND MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HAY SPRINGS...
  RUSHVILLE...
  GORDON...
  CLINTON...
  INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
  METCALF STATE WILDLIFE MANAGEMENT AREA...
  MOUNT MARIA...
  INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...
  INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...
  WALGREN LAKE STATE RECREATION AREA...
  HOOVER LAKE...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 109.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

STOPPKOTTE

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.